Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 7, 2006, 12:35 PM MDT for Doña Ana County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2006, 12:35 PM MDT (18:35 UTC)
- Expired
- Jul 7, 2006, 2:30 PM MDT
- In force
- 115 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 80 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 071837 FFWEPZ NMC013-072030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1235 PM MDT FRI JUL 7 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL DONA ANA COUNTY IN NEW MEXICO * UNTIL 230 PM MDT * AT 1225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE HATCH AND THE SURROUNDING AREA. A SERIES OF STORMS WILL MOVE ACROSS THE HATCH AREA IN THE NEXT 30 MINUTES. HEAVY RAINFALL YESTERDAY HAS SATURATED THE GROUND AND ANY ADDITIONAL RAINFALL WILL ADD TO THE FLOODING AND RUNOFF THAT IS CURRENTLY OCCURING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE OCCURING WITH THESE STORMS. THESE STORMS ARE MOVING NORTH AT 15 MPH. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3227 10728 3229 10698 3277 10701 3276 10728 $$ TSB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:07 AM MDT, 9 hours 28 minutes earlier.
Area forecast discussion, Jul 7, 3:07 AM MDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 307 AM MDT FRI JUL 7 2006 .SYNOPSIS... EASTERLY WINDS WILL TRANSPORT MOIST UNSTABLE AIR INTO NEW MEXICO AND WESTERN TEXAS INTO SUNDAY WHILE WEAK UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. AS A RESULT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECASTED WITH HEAVY RAINS POSSIBLE OVER A FEW AREAS. HIGH PRESSURE AND WESTERLY WINDS WILL BRING DRIER WEATHER LATER NEXT WEEK. && .DISCUSSION... ISOLATED HEAVY RAINS FELL YESTERDAY WITH ASSOCIATED PATTERN EXPECTED TO PERSIST INTO SATURDAY. UPPER RIDGE NOW ALIGNED ON A NORTH SOUTH AXIS WITH WEAK UPPER TROUGH EXTENDING ACROSS ARIZONA REINFORCING SURFACE THERMAL LOW. THUS DEEP EAST TO SOUTHEAST FLOW WILL PERSIST ACROSS WESTERN/CENTRAL NEW MEXICO AND FAR WESTERN TEXAS WITH CONTINUED MOISTURE FLUX KEEPING PRECIPITABLE WATER AMOUNTS AT OR ABOVE 1.4 THROUGH SATURDAY. WHILE MOISTURE IS DEEP AND LAPSE RATES NOT VERY STEEP ALOFT THERE SHOULD BE ENOUGH SUNSHINE AND HEATING NEXT TWO DAYS TO KEEP AIR MASS AT LEAST WEAKLY UNSTABLE WITH AFTERNOON CAPES AROUND 700 TO 1500 J/KG. NO WELL DEFINED OR EASILY DETECTED CONVECTIVE INITIATION MECHANISMS BUT WATER VAPOR IMAGES AND SHORT RANGE MODEL OUTPUT SUGGEST WEAK SHORT WAVES/VORT CENTERS WILL MOVE INTO THE CWA FROM THE SOUTH. IN ADDITION EASTERLY FLOW AT LOW LEVELS WILL RESULT IN UPSLOPE CONDITIONS ALONG EASTERN SLOPES. THUS WILL CONTINUE WITH SCATTERED TO NUMEROUS STORMS THROUGH TOMORROW. STEERING FLOW WILL BE RATHER WEAK AT 10 TO 15 MPH PLUS LOW LEVEL WIND SPEEDS WILL EQUAL OR SLIGHTLY EXCEED FLOW ALOFT. THIS SHEAR PROFILE WILL FAVOR A FEW SLOW MOVING BACK BUILDING CELLS WITH ATTENDANT HEAVY RAINS. HOWEVER AS IS TYPICAL WITH THIS SCENARIO EXCESSIVE RAINFALLS WILL BE VERY ISOLATED SO WILL ISSUE STRONGLY WORDED STATEMENT. MODELS IN GENERAL AGREEMENT IN REFORMING UPPER RIDGE JUST SOUTH OF THE BORDER ON SUNDAY WITH FLOW ALOFT BECOMING MORE WESTERLY. HOWEVER FLOW ALOFT WILL BE WEAK AND LOW LEVEL WINDS WILL FLOW FROM THE SOUTHEAST WITH CONTINUED MOISTURE TRANSPORT IN BOUNDARY LAYER. THUS PRECIPITABLE WATER AMOUNTS WILL BE NEAR 1.2 ON SUNDAY DESPITE DRYING AT MID LEVELS. WEAK SHORT WAVE WILL ALSO MOVE EASTWARD ACROSS THE STATE SUNDAY SO WILL CONTINUE WITH SCATTERED CONVECTION. SOME UNCERTAINTIES REMAIN BEYOND SUNDAY AS MODELS SHOW SUBTLE BUT IMPORTANT INCONSISTENCIES EACH RUN. LATEST GFS EXTENDED PERIODS HAVE FLIP FLOPPED AGAIN TO A DRIER BIAS AS UPPER RIDGE FORECASTED TO EXTEND ACROSS THE CWA. FOR NOW WILL CONTINUE WITH LOW COVERAGE CONVECTION AFTER SUNDAY. && .AVIATION... SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES...LOWERING TO IFR IN A FEW LOCATIONS...IN SHOWERS AND THUNDERSTORMS THROUGH SATURDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 88 70 92 70 94 / 40 40 30 30 30 SIERRA BLANCA TX 84 64 91 63 89 / 30 40 30 30 30 LAS CRUCES 87 67 92 67 94 / 40 40 30 30 30 ALAMOGORDO 87 66 92 65 93 / 40 40 30 30 30 CLOUDCROFT 63 47 67 46 68 / 50 50 40 40 40 TRUTH OR CONSEQUENCES 86 67 91 66 91 / 40 40 40 40 30 SILVER CITY 78 60 82 61 85 / 50 40 40 40 30 DEMING 87 67 91 66 93 / 40 40 40 40 30 LORDSBURG 88 67 90 66 94 / 50 40 40 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... 05 ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:55 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.